Alert archive / Virginia / Tornado Warnings in 2022
Tornado Warning 29, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Jul 5, 2022, 4:25 PM EDT for Lancaster County, Mathews County, Middlesex County, Virginia. It was in force for 22 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2022, 4:25 PM EDT (20:25 UTC)
- Expired
- Jul 5, 2022, 4:47 PM EDT
- In force
- 22 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Lancaster County, VA, Mathews County, VA, Middlesex County, VA
The radar
The Norfolk radar (KAKQ), 90 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 4:30 PM EDT | FUNNEL CLOUD | Hardyville, VA | ROTATING WALL CLOUD WITH POSSIBLE FUNNEL REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 8.4 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1205 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
810
WFUS51 KAKQ 052025
TORAKQ
VAC103-115-119-052100-
/O.NEW.KAKQ.TO.W.0029.220705T2025Z-220705T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wakefield VA
425 PM EDT Tue Jul 5 2022
The National Weather Service in Wakefield has issued a
* Tornado Warning for...
Southeastern Middlesex County in eastern Virginia...
Northeastern Mathews County in eastern Virginia...
Southeastern Lancaster County in eastern Virginia...
* Until 500 PM EDT.
* At 424 PM EDT, a severe thunderstorm capable of producing a
tornado was located near White Stone, moving southeast at 20 mph.
At 415 PM, weather spotters reported a tornado just west of White
Stone.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Deltaville around 440 PM EDT.
Gwynn around 450 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Wilton, Foxwells, Hardyville, Amburg and Wake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.
&&
LAT...LON 3745 7625 3757 7644 3765 7640 3765 7624
3759 7624 3755 7625 3753 7623 3750 7623
TIME...MOT...LOC 2024Z 308DEG 19KT 3761 7639
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
EI2 follow-up statements
953
WWUS51 KAKQ 052036
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
436 PM EDT Tue Jul 5 2022
VAC103-052046-
/O.CAN.KAKQ.TO.W.0029.000000T0000Z-220705T2100Z/
Lancaster VA-
436 PM EDT Tue Jul 5 2022
...THE TORNADO WARNING FOR SOUTHEASTERN LANCASTER COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
LAT...LON 3745 7625 3754 7639 3761 7636 3762 7635
3761 7634 3759 7626 3758 7625 3755 7625
3754 7624 3750 7623
TIME...MOT...LOC 2036Z 307DEG 20KT 3757 7632
$$
VAC115-119-052100-
/O.CON.KAKQ.TO.W.0029.000000T0000Z-220705T2100Z/
Middlesex VA-Mathews VA-
436 PM EDT Tue Jul 5 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR
SOUTHEASTERN MIDDLESEX AND NORTHEASTERN MATHEWS COUNTIES...
At 436 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Deltaville, moving southeast at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Gwynn around 445 PM EDT.
Other locations impacted by this tornadic thunderstorm include Amburg
and Hardyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3745 7625 3754 7639 3761 7636 3762 7635
3761 7634 3759 7626 3758 7625 3755 7625
3754 7624 3750 7623
TIME...MOT...LOC 2036Z 307DEG 20KT 3757 7632
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
EI485
WWUS51 KAKQ 052047
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
447 PM EDT Tue Jul 5 2022
VAC115-119-052057-
/O.CAN.KAKQ.TO.W.0029.000000T0000Z-220705T2100Z/
Middlesex VA-Mathews VA-
447 PM EDT Tue Jul 5 2022
...THE TORNADO WARNING FOR SOUTHEASTERN MIDDLESEX AND NORTHEASTERN
MATHEWS COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
LAT...LON 3745 7625 3754 7639 3761 7636 3762 7635
3761 7634 3759 7626 3758 7625 3755 7625
3754 7624 3750 7623
TIME...MOT...LOC 2046Z 308DEG 19KT 3753 7626
$$
EIWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Jul 5, 4:11 PM EDT, 14 minutes earlier.
Area forecast discussion, Jul 5, 4:11 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
411 PM EDT Tue Jul 5 2022
.SYNOPSIS...
Northwesterly flow aloft will keep the unsettled weather pattern
in place for the coming days. Expect daily chances of showers
and storms through at least the first part of the weekend.
Warmer temperatures and high humidity will make for a hot and
sticky day on Wednesday, prompting the issuance of a Heat
Advisory. Be sure to keep yourself, and your loved ones and pets
cool and hydrated. A brief break in the active pattern may be
possible to start the new week.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
As of 400 PM EDT Tuesday...
Current analysis shows the remnants of a thunderstorm complex that
traveled from the Great Lakes region/Ohio River Valley this morning,
now moving through northeastern Virginia towards the Eastern Shore.
There's one or two main cells in this line of activity that have
produced strong to severe weather. Some rotation has also been able
to develop within the storm(s) at times. A secondary area of storms
is moving through southwestern VA closer to the western portions of
our Piedmont, along and ahead of the incoming warm front. Not as
much showers/storms have developed in between these clusters like hi-
res models were alluding to this morning as quite a bit of cloud
cover pushed in early on. CAPE values are around 2500-3000 J/kg
ahead of the warm front, with DCAPE of 1200-1400 J/kg south of US-
460.
Models continue to have a poor handle on this activity over the next
few hours and into the evening. Based off of radar trends, would
expect northern areas to see their main severe threat come to an end
as that cluster of storms moves offshore. The southern complex of
storms may make it into southwestern parts of the CWA and the
southern Piedmont. CAPE values are decent in these locations and
dewpoints remain in the lower 70s. Again, strong gusty winds will be
possible in any storm over the next few hours. The severe threat
should diminish by 7-8pm, though some lingering showers with
isolated thunder will be possible as the larger storm complex moves
out of WV and into the western portion of VA. Skies may clear out
partially during the early morning hours. Low temperatures will
bottom out in the mid 70s.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
As of 400 PM EDT Tuesday...
Upper level ridge will break down a bit on Wednesday as a
trough slides by to the north. A cold front will approach the
area, but looks to settle across northern VA/MD. Northwesterly
flow will still be in place aloft with southwest/westerly
surface winds. It will be even more humid tomorrow as dewpoints
stay in the mid 70s with temperatures warming into the mid to
upper 90s. Heat index values will be around 100 degrees for most
of the CWA, except for immediately along the coast - it will
feel downright stuffy and sticky outside. Locations across
central and southeastern VA and northeastern NC will see heat
indices around 104-106 degrees Wednesday afternoon. Therefore,
have issued a Heat Advisory from 11am to 7pm for these
locations. Be sure to stay hydrated, limit time outdoors, and
keep your pets cool and hydrated as well. Never leave kids or
pets in a parked car! Tomorrow will also bring another chance of
thunderstorms. SPC has a Slight Risk for severe weather along
and south of US-460. The main threat will once again be strong,
gusty winds, though some hail can't be ruled. South/southeastern
locations look to have the best chance for the development of
strong to severe storms.
Lingering showers and storms will diminish overnight Wednesday into
Thursday. Skies will stay partly cloudy, so low temperatures will
struggle to "cool" into the lower 70s. Thursday will be fairly
similar, though not quite as hot as Wednesday. Highs will top out in
the upper 80s to the north and around 90s to the south. A weak
surface low will slide through during the day on Thursday sparking
another chance for showers and storms. SPC currently has all of the
CWA under a slight risk for severe weather, with gusty winds being
the primary threat once again. Sounds like a broken record, but
Friday will bring more of the same as the stalled frontal boundary
tries to sag south into our area. Thunderstorms will try to move in
along the northwesterly flow aloft and develop more activity closer
to the boundary. Can't rule out another chance of strong to severe
scattered storms in the afternoon.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
As of 400 PM EDT Tuesday...
The unsettled weather pattern will continue into at least part
of the weekend as a high pressure remains situated across the
southern US. Here locally, we'll still be under northwesterly
flow aloft around the edge of the high. Convection may linger
into Friday night as the cold front sags south, though once
things diminish, another round of showers and storms will likely
develop on Saturday as a shortwave moves down from the Ohio
River Valley. Additionally, the front may briefly stall out
across NE NC. ECMWF keeps most of the activity towards the NC/VA
border where the front will be, while the GFS also has another
cluster of storms moving into northern locations. The highest
CAPE looks to be more south right now ahead of the front.
Confidence isn't high as to whether or not storms linger
overnight into Sunday. The front will move well out of our area
by Sunday as high pressure builds in from the north. Portions of
the area may remain dry to end the weekend, especially northern
locations. Skies should finally start to clear out later
Sunday. Temperatures will be in the mid 80s on Saturday, cooling
slightly into the lower 80s inland on Sunday.
High pressure will remain in place for Monday as mostly sunny skies
persist. Storm chances may return for Tuesday and mid-week as a low
pressure potentially swings through New England. Temperatures look
to gradually warm back into the lower to mid 90s next week.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
As of 130 PM EDT Tuesday...
A warm front is gradually lifting through the area today as
northwesterly flow ushers in multiple clusters of SHRA and
TSRA. Currently, winds are generally S/SW at 8-12kt with a few
gusts to 18-22kt. Skies are SCT050-070 SCT-BKN200, with
increasing cloud cover expected through the evening. Confidence
is shaky in TS development and location through 02Z, though any
TS will be capable of producing strong, gusty winds and brief
VIS restrictions. Think SBY/RIC have the best chance of seeing
SHRA/TSRA through 02Z, thus included VCTS for a couple of hours.
Put a TEMPO in for SBY from 19-00Z mainly for VIS restrictions
due to heavy rain. Didn't include a TEMPO yet for RIC since
confidence isn't as high, will amend if necessary. Storm chances
decrease as you get towards PHF/ORF and especially ECG. Can't
rule out SHRA for those locations though depending on where the
storms move and dissipate. Rain chances should diminish after
03Z. Skies may remain SCT050-080 BKN250 overnight with SW winds
AOB 10kt. Expecting more TS Wednesday afternoon, mainly S/SE of
RIC.
&&
.MARINE...
As of 410 PM EDT Tuesday...
Surface high pressure remains off the coast this afternoon while low
pressure tracks from the E Great Lakes into the Northeast.
Meanwhile, a warm front moves east over the local waters this
evening into tonight. Scattered storms are possible this afternoon
into early tonight with damaging winds and frequent lightning the
primary hazards. Winds remain 15-20 kt with gusts to 25 kt this
afternoon through early tonight, becoming SW after midnight, then
diminishing to around 15 kt late. As such, SCAs are in effect
through 4 AM for the Ches Bay. Have also issued SCAs for the N
coastal waters from 6 PM through 4 AM due to a combination of gusts
to 25 kt and seas of 4-5 ft. A favorable wind orientation may allow
for a short period of SCA conditions at the mouth of the
Rappahannock river with occasional gusts to 20 kt over the next few
hours, but given the short duration and localized conditions not
being representative for the majority of the river, will hold off on
SCAs.
Winds become E 10 kt Wed morning, becoming light and variable Wed
afternoon (5-7 kt) with an onshore component by mid to late
afternoon. Winds become S 10-15 kt Wed evening, becoming SW 10 to 15
kt Wed night. Winds remain sub-SCA through the weekend into early
next week with a weak cold front dropping S Fri. Afternoon/evening
storms will be possible each day through Fri with strong winds and
frequent lightning possible.
Waves and seas of 2-4 ft subside to 1-2 ft Wed. Seas of 3-4 ft build
to 4 to 5 ft this evening into early tonight, subsiding to 2-3 ft
Wed.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...Heat Advisory from 11 AM to 7 PM EDT Wednesday for NCZ012>017-
030>032-102.
VA...Heat Advisory from 11 AM to 7 PM EDT Wednesday for VAZ079>083-
087>090-092-093-095>098-513>516-523>525.
MARINE...Small Craft Advisory until 4 AM EDT Wednesday for ANZ650-652-
654.
Small Craft Advisory until 4 AM EDT Wednesday for ANZ630>632-
634.
&&
SYNOPSIS...ALB/JKP
NEAR TERM...JKP
SHORT TERM...JKP
LONG TERM...
AVIATION...ALB/JKP
MARINE...RMMHazardous weather outlook, Jul 5, 3:39 AM EDT, 12 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 339 AM EDT Tue Jul 5 2022 MDZ021-VAZ048-060>062-064-068-069-075-076-509>513-515-517-519-521- 522-060745- Dorchester-Fluvanna-Prince Edward-Cumberland-Goochland-Caroline- Amelia-Powhatan-Westmoreland-Richmond-Western Louisa-Eastern Louisa- Western Hanover-Eastern Hanover-Western Chesterfield- Western Henrico (Including the City of Richmond)- Western King William-Western King and Queen-Western Essex- Eastern Essex- 339 AM EDT Tue Jul 5 2022 This Hazardous Weather Outlook is for southeast Maryland, central Virginia, east central Virginia and north central Virginia. .DAY ONE...Today and tonight. There is a slight risk for severe thunderstorms late this afternoon into early this evening. The main threat will be damaging wind gusts. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered strong to severe thunderstorms are possible Wednesday afternoon and evening. The main threats will be damaging wind gusts and local heavy rain which may result in flooding of poor drainage areas. Daily chances for showers and thunderstorms are expected Thursday into the upcoming weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. MDZ022>025-NCZ012-VAZ065>067-077>090-092-093-099-100-514-516-518-520- 523>525-060745- Wicomico-Somerset-Inland Worcester-Maryland Beaches-Northampton- Mecklenburg-Lunenburg-Nottoway-Northumberland-Lancaster-Brunswick- Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex- Mathews-Greensville-Sussex-Surry-James City-Southampton- Isle of Wight-Accomack-Eastern Chesterfield (Including Col. Heights)- Eastern Henrico-Eastern King William-Eastern King and Queen-York- Newport News-Hampton/Poquoson- 339 AM EDT Tue Jul 5 2022 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, south central Virginia and southeast Virginia. .DAY ONE...Today and tonight. There is a marginal risk for severe thunderstorms late this afternoon into this evening. The main threat will be strong to damaging wind gusts. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered strong to severe thunderstorms are possible Wednesday afternoon and evening. The main threats will be damaging wind gusts and local heavy rain which may result in flooding of poor drainage areas. Daily chances for showers and thunderstorms are expected Thursday into the upcoming weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ013>017-030>032-102-VAZ095>098-060745- Hertford-Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan- Perquimans-Eastern Currituck-Norfolk/Portsmouth-Suffolk-Chesapeake- Virginia Beach- 339 AM EDT Tue Jul 5 2022 This Hazardous Weather Outlook is for northeast North Carolina and southeast Virginia. .DAY ONE...Today and tonight. Isolated thunderstorms are possible this evening. The main threat will be locally strong wind gusts. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered strong to severe thunderstorms are possible Wednesday afternoon and evening. The main threats will be damaging wind gusts and local heavy rain which may result in flooding of poor drainage areas. Daily chances for showers and thunderstorms are expected Thursday into the upcoming weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 5, 1:58 PM EDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Wakefield VA
158 PM EDT Tue Jul 5 2022
VAZ064-075-076-521-051830-
Richmond VA-Westmoreland VA-Western Essex VA-Caroline VA-
158 PM EDT Tue Jul 5 2022
...A strong thunderstorm will impact portions of northwestern
Richmond, northwestern Westmoreland, northeastern Caroline and
northwestern Essex Counties through 230 PM EDT...
At 158 PM EDT, Doppler radar was tracking a strong thunderstorm near
King George, moving east southeast at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small trees and blow around
unsecured objects. Wind impacting handling of high profile
vehicles.
This strong thunderstorm will be near...
Colonial Beach and Leedstown around 210 PM EDT.
Montross and Newland around 225 PM EDT.
Other locations impacted by this storm include Lerty, Currioman
Landing, Hustle, Potomac Beach, Oak Grove, Supply, Singerly, Peeds,
Rexburg and Foneswood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3826 7696 3821 7695 3818 7688 3816 7674
3788 7692 3819 7732 3824 7726 3825 7726
3824 7723 3823 7725 3819 7725 3820 7722
3817 7717 3817 7715 3815 7712 3816 7709
3814 7708 3818 7705 3826 7705 3828 7698
TIME...MOT...LOC 1758Z 295DEG 36KT 3826 7710
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
EISpecial weather statement, Jul 5, 2:30 PM EDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Wakefield VA
230 PM EDT Tue Jul 5 2022
VAZ075-076-051915-
Richmond VA-Westmoreland VA-
230 PM EDT Tue Jul 5 2022
...A strong thunderstorm will impact portions of northwestern
Richmond and Westmoreland Counties through 315 PM EDT...
At 230 PM EDT, Doppler radar was tracking a strong thunderstorm near
Colonial Beach, moving southeast at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small trees and blow around
unsecured objects. Wind impacting handling of high profile
vehicles.
Locations impacted include...
Colonial Beach, Montross, Coles Point, Hague, Lerty, Currioman
Landing, Oak Grove, Singerly, Mount Holly, Peeds, Foneswood,
Stratford Hall, Lyells, Potomac Mills, Erica, Piney Grove, Kremlin,
Westmoreland State and Templeman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3826 7696 3823 7696 3821 7695 3820 7691
3817 7687 3816 7684 3817 7676 3815 7661
3813 7661 3798 7671 3816 7706 3827 7697
TIME...MOT...LOC 1830Z 299DEG 28KT 3819 7693
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
EISpecial weather statement, Jul 5, 3:14 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Wakefield VA
314 PM EDT Tue Jul 5 2022
VAZ076>078-085-522-051945-
Middlesex VA-Richmond VA-Northumberland VA-Lancaster VA-
Eastern Essex VA-
314 PM EDT Tue Jul 5 2022
...A strong thunderstorm will impact portions of northwestern
Middlesex, west central Northumberland, southeastern Richmond,
southeastern Essex and northwestern Lancaster Counties through 345 PM
EDT...
At 314 PM EDT, Doppler radar was tracking a strong thunderstorm near
Dunnsville, or near Warsaw, moving east southeast at 25 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Warsaw, Robley, Center Cross, Dunnsville, Morattico, Sharps, Farnham,
Jamaica, Upright, Nuttsville, Belle Isle State Park, Tidewater,
Kennard, Dodlyt, Samos, Laneview, Lara, Nesting, Wellford and Somers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3790 7646 3764 7661 3774 7676 3776 7677
3777 7679 3779 7680 3779 7683 3785 7691
3797 7680
TIME...MOT...LOC 1914Z 294DEG 21KT 3788 7676
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
EISpecial weather statement, Jul 5, 3:23 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Wakefield VA
323 PM EDT Tue Jul 5 2022
VAZ075-077-052015-
Northumberland VA-Westmoreland VA-
323 PM EDT Tue Jul 5 2022
...A strong thunderstorm will impact portions of Northumberland and
southeastern Westmoreland Counties through 415 PM EDT...
At 323 PM EDT, Doppler radar was tracking a strong thunderstorm over
Kinsale, or near Callao, moving east southeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Callao, Heathsville, Wicomico Church, Kinsale, Lewisetta,
Westmoreland, Lottsburg, Avalon, Oldhams, Hull Neck, Edwardsville,
Howland, Middletons Corner, Gibeon, Dodlyt, Sandy Point and Browns
Store.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3807 7653 3802 7651 3802 7647 3797 7641
3795 7634 3793 7630 3778 7637 3781 7642
3783 7643 3782 7644 3790 7655 3794 7656
3795 7660 3801 7668 3810 7659
TIME...MOT...LOC 1923Z 297DEG 26KT 3804 7655
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
EISpecial weather statement, Jul 5, 4:19 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Wakefield VA
419 PM EDT Tue Jul 5 2022
VAZ060-061-066-052100-
Lunenburg VA-Cumberland VA-Prince Edward VA-
419 PM EDT Tue Jul 5 2022
...A strong thunderstorm will impact portions of southwestern
Cumberland, Prince Edward and northwestern Lunenburg Counties through
500 PM EDT...
At 418 PM EDT, Doppler radar was tracking a strong thunderstorm over
Pamplin City, or 7 miles southeast of Appomattox, moving southeast at
25 mph.
HAZARD...Winds 30 to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Farmville, Hampden Sydney, Hampden Sydney College, Longwood
University, Darlington Heights, Rice, Green Bay, Prospect, Tuggle,
Prince Edward Station, Briery, Arvins Store, Twin Lakes State Park,
Nutbush, Kingsville, Elam, Pleasant Grove, Meherrin, Worsham and
Briery Creek Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3726 7868 3734 7860 3740 7859 3737 7858
3737 7857 3733 7851 3733 7847 3737 7844
3729 7823 3711 7823 3694 7834 3700 7846
3708 7844 3710 7850 3714 7852 3715 7855
3714 7859 3717 7863 3719 7864 3720 7869
TIME...MOT...LOC 2018Z 294DEG 23KT 3729 7871
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
TGThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 2:50 AM EDT | Small Craft Advisory | AKQ | 22 hr | |
| Jul 5, 1:58 PM EDT | Special Weather Statement | AKQ | Essex, Westmoreland | 32 min |
| Jul 5, 2:30 PM EDT | Special Weather Statement | AKQ | Westmoreland | 45 min |
| Jul 5, 2:45 PM EDT | Severe Thunderstorm Warning | AKQ | Richmond, Westmoreland | 45 min |
| Jul 5, 3:14 PM EDT | Special Weather Statement | AKQ | Richmond | 31 min |
| Jul 5, 3:15 PM EDT | Heat Advisory | AKQ | Brunswick, Charles City, Chesterfield, Dinwiddie, Greensville, Henrico and 19 more | 28 hr |
| Jul 5, 3:23 PM EDT | Special Weather Statement | AKQ | Northumberland | 52 min |
| Jul 5, 3:30 PM EDT | Severe Thunderstorm Warning | AKQ | Essex, Lancaster, Middlesex, Richmond | 45 min |
| Jul 5, 3:35 PM EDT | Tornado Warning | AKQ | Essex, Lancaster, Middlesex, Richmond | 25 min |
| Jul 5, 3:57 PM EDT | Special Marine Warning | AKQ | 78 min | |
| Jul 5, 3:59 PM EDT | Tornado Warning | AKQ | Lancaster, Middlesex | 31 min |
| Jul 5, 4:19 PM EDT | Special Weather Statement | AKQ | Prince Edward | 41 min |
| Jul 5, 4:39 PM EDT | Special Marine Warning | AKQ | 66 min | |
| Jul 5, 5:04 PM EDT | Special Weather Statement | AKQ | Northampton | 41 min |
| Jul 5, 5:05 PM EDT | Special Weather Statement | AKQ | Lunenburg, Mecklenburg | 55 min |
| Jul 5, 5:54 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 51 min |
Nearby
Tornado Warnings in Virginia, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.